Alert archive / Nevada / Winter Storm Warnings in 2008
Winter Storm Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Mar 15, 2008, 3:32 PM PDT for Clark County, Lincoln County, Nye County, Nevada. It took effect at Mar 15, 2008, 11:00 PM PDT. It was in force for 15 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 15, 2008, 3:32 PM PDT (22:32 UTC)
- In effect from
- Mar 15, 2008, 11:00 PM PDT
- Expired
- Mar 16, 2008, 1:58 PM PDT
- In force
- 15 hr
- Issued by
- NWS Las Vegas, NV
Counties Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 8:23 AM PDT | HEAVY SNOW 9 | Mt. Charleston, NV | 9 INCHES OF SNOW AT MT CHARLESTON. 20 INCHES OF SNOW MEASURED AT LEE CANYON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 10.5 hours before the alert went out and 340 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -70 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KVEF 152232 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 332 PM PDT SAT MAR 15 2008 .A STRONG PACIFIC STORM WILL MOVE INTO THE SOUTHERN GREAT BASIN AND MOJAVE DESERT OVERNIGHT AND THEN SHIFT INTO NORTHWEST ARIZONA BY SUNDAY AFTERNOON. AS THIS STORM MOVES ACROSS THE AREA LOCALLY HEAVY SNOW WILL LIKELY BE SEEN ACROSS THE SOUTHERN NEVADA MOUNTAINS AND OVER LINCOLN COUNTY. NVZ018-019-160800- /O.UPG.KVEF.WS.A.0007.080316T0600Z-080317T0000Z/ /O.NEW.KVEF.WS.W.0006.080316T0600Z-080317T0000Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 332 PM PDT SAT MAR 15 2008 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM PDT SUNDAY FOR THE SHEEP RANGE AND SPRING MOUNTAINS AS WELL AS THE RED ROCK CANYON AREA. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG WINTER STORM WILL MOVE INTO THE AREA OVERNIGHT WITH SNOW SHOWERS BEGINNING BY THIS EVENING. SNOW...LOCALLY HEAVY AT TIMES WILL BE SEEN TONIGHT AND SUNDAY BEFORE TAPERING OFF LATE SUNDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF BETWEEN 8 AND 12 INCHES MAY BE SEEN AT THE 7000 FOOT LEVEL...WHILE 4 TO 6 INCHES MAY BE SEEN AT THE 4500 FOOT LEVEL BY SUNDAY AFTERNOON. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$ NVZ015-160800- /O.CON.KVEF.WW.Y.0001.080315T2300Z-080316T1800Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 332 PM PDT SAT MAR 15 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SUNDAY FOR LINCOLN COUNTY. A STRONG WINTER STORM WILL BRING INCREASING SNOW SHOWERS TO THE AREA THIS EVENING WITH LOCALLY HEAVY SNOW OVERNIGHT AND EARLY SUNDAY. SNOW LEVELS WILL FALL TO NEAR 4000 FEET TONIGHT AS INCREASING NORTH WINDS USHER IN COLD AIR. ALTHOUGH THE MOST SIGNIFICANT SNOW IS EXPECTED OVERNIGHT AND EARLY SUNDAY MORNING...SCATTERED SNOW SHOWERS COULD PERSIST THROUGH SUNDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED ON THE HIGHER VALLEY FLOORS...AND 6 TO 8 INCHES IN THE MOUNTAINS. THUNDERSNOW IS ALSO POSSIBLE...AND ACCUMULATIONS WILL BE SIGNIFICANTLY HIGHER ANYWHERE THAT IT OCCURS. GUSTY NORTH WINDS WILL ALSO CAUSE AREAS OF BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND GUSTY WINDS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
5 follow-up statements
000 WWUS45 KVEF 160456 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 956 PM PDT SAT MAR 15 2008 .A STRONG PACIFIC STORM WILL MOVE INTO THE MOJAVE DESERT OVERNIGHT AND THEN SHIFT INTO NORTHWEST ARIZONA BY SUNDAY AFTERNOON. AS THIS STORM MOVES ACROSS THE AREA LOCALLY HEAVY SNOW WILL LIKELY BE SEEN ACROSS THE SOUTHERN NEVADA MOUNTAINS. NVZ015-160600- /O.CAN.KVEF.WW.Y.0001.000000T0000Z-080316T1800Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 956 PM PDT SAT MAR 15 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WINTER WEATHER ADVISORY. LIGHT SNOW SHOWERS WILL OCCUR ACROSS PORTIONS OF LINCOLN COUNTY OVERNIGHT AND SUNDAY MORNING. ACCUMULATIONS OF 1 TO 2 INCHES WILL OCCUR AT ELEVATION ABOVE 5500 FEET WHILE ACCUMULATION OF UP TO 1 INCH WILL BE POSSIBLE BELOW 5500 FEET. $$ NVZ018-019-161300- /O.CON.KVEF.WS.W.0006.080316T0600Z-080317T0000Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 956 PM PDT SAT MAR 15 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT SUNDAY. A STRONG WINTER STORM WILL MOVE INTO THE AREA OVERNIGHT WITH SNOW SHOWERS BEGINNING BY THIS EVENING. SNOW...LOCALLY HEAVY AT TIMES WILL BE SEEN TONIGHT AND SUNDAY BEFORE TAPERING OFF LATE SUNDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF BETWEEN 6 AND 10 INCHES MAY BE SEEN AT THE 7000 FOOT LEVEL...WHILE 3 TO 5 INCHES MAY BE SEEN AT THE 4500 FOOT LEVEL BY SUNDAY AFTERNOON. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$ PIERCE
000 WWUS45 KVEF 161016 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 316 AM PDT SUN MAR 16 2008 .A STRONG PACIFIC STORM WILL MOVE THROUGH THE MOJAVE DESERT INTO NORTHWEST ARIZONA TODAY...BRINGING LOCALLY HEAVY SNOW AND STRONG WINDS ACROSS THE SOUTHERN NEVADA MOUNTAINS. NVZ018-019-161900- /O.CON.KVEF.WS.W.0006.000000T0000Z-080317T0000Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 316 AM PDT SUN MAR 16 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR THE SPRING MOUNTAINS AND SHEEP RANGE. A STRONG WINTER STORM WILL BRING LOCALLY HEAVY SNOW SHOWERS AND STRONG NORTH WINDS TO THE CLARK COUNTY MOUNTAINS TODAY. THE SNOW WILL TAPER OFF THIS AFTERNOON...WITH TOTAL ACCUMULATIONS OF 6 TO 10 INCHES LIKELY AT THE 7000 FOOT LEVEL. STRONG NORTH WINDS...ESPECIALLY IN THE SHEEP RANGE...WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. $$ MORGAN
000 WWUS45 KVEF 161741 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1041 AM PDT SUN MAR 16 2008 .A STRONG PACIFIC STORM WILL MOVE THROUGH THE MOJAVE DESERT INTO NORTHWEST ARIZONA TODAY...BRINGING LOCALLY HEAVY SNOW AND STRONG WINDS ACROSS THE SOUTHERN NEVADA MOUNTAINS. NVZ018-019-170000- /O.CON.KVEF.WS.W.0006.000000T0000Z-080317T0000Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 1041 AM PDT SUN MAR 16 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON FOR THE SPRING MOUNTAINS AND THE SHEEP RANGE. LOCALLY HEAVY SNOW SHOWERS AND STRONG NORTH WINDS WILL CONTINUE IN THE CLARK COUNTY MOUNTAINS TODAY. ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE LIKELY...PARTICULARLY IN LEE CANYON...DUE TO THE NORTH WINDS THAT ARE PROVIDING UPSLOPE ENHANCEMENT. THE SNOW SHOWERS WILL TAPER OFF BY LATE AFTERNOON...WITH TOTAL ACCUMULATIONS OF 12 TO 24 INCHES LIKELY AT THE 7000 FOOT LEVEL. STRONG NORTH WINDS... ESPECIALLY IN THE SHEEP RANGE...WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. $$ AZZ003-170300- /O.NEW.KVEF.SN.Y.0010.080316T1741Z-080317T0300Z/ NORTHWEST DESERTS- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 1041 AM MST SUN MAR 16 2008 ...SNOW ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW ADVISORY FOR ELEVATIONS ABOVE 3000 FEET...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. A BAND OF SNOW CURRENTLY OVER CENTRAL MOHAVE COUNTY WILL MAKE SLOW PROGRESS TO THE SOUTHEAST DURING THE DAY TODAY. SNOW...HEAVY AT TIMES WILL PROVIDE THE AREA WITH 3 TO 5 INCHES OF SNOWFALL AT ELEVATIONS ABOVE 3000 FEET. THIS ADVISORY INCLUDES DOLAN SPRINGS...KINGMAN...AND INTERSTATE 40. ROADWAY WILL BE SLICK AND OR SNOW COVERED....VISIBILITIES WILL BE REDUCED AND EXTRA CAUTION WILL BE NEEDED. LOCALIZED HIGHER AMOUNTS ARE POSSIBLE IN THE HUALAPAI MOUNTAINS AND THOSE LOCATIONS THAT RECEIVE THUNDERSNOW...WHICH IS POSSIBLE THIS AFTERNOON. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP, BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$
000 WWUS45 KVEF 161845 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1145 AM PDT SUN MAR 16 2008 .A STRONG PACIFIC STORM WILL CONTINUE TO PUSH THROUGH NORTHWEST ARIZONA THIS AFTERNOON AND EVENING...BRINGING LOCALLY HEAVY SNOW AND ISOLATED THUNDERSTORMS. SNOW LEVELS WILL VARY BETWEEN 3000 AND 4000 FEET. NVZ018-019-170000- /O.CON.KVEF.WS.W.0006.000000T0000Z-080317T0000Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 1145 AM PDT SUN MAR 16 2008 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. LOCALLY HEAVY SNOW SHOWERS AND STRONG NORTH WINDS WILL CONTINUE IN THE CLARK COUNTY MOUNTAINS TODAY. ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE LIKELY...PARTICULARLY IN LEE CANYON...DUE TO THE NORTH WINDS THAT ARE PROVIDING UPSLOPE ENHANCEMENT. THE SNOW SHOWERS WILL TAPER OFF BY LATE AFTERNOON... WITH TOTAL ACCUMULATIONS OF 12 TO 24 INCHES LIKELY AT THE 7000 FOOT LEVEL. STRONG NORTH WINDS... ESPECIALLY IN THE SHEEP RANGE...WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. $$ AZZ001-170300- /O.EXA.KVEF.SN.Y.0010.000000T0000Z-080317T0300Z/ NORTHWEST PLATEAU- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON 1145 AM MST SUN MAR 16 2008 ...SNOW ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. SNOW SHOWERS WILL CONTINUE THROUGHOUT THE AFTERNOON AND INTO THE EARLY EVENING. ADDITIONALLY...ISOLATED THUNDERSTORMS WILL PROVIDE BRIEF HEAVY SNOW BURSTS...CAPABLE OF PRODUCING TWO TO THREE INCHES OF SNOWFALL IN AN HOUR. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE LIKELY BY EARLY EVENING. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP... BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$ AZZ003-170300- /O.CON.KVEF.SN.Y.0010.000000T0000Z-080317T0300Z/ NORTHWEST DESERTS- INCLUDING THE CITIES OF...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 1145 AM MST SUN MAR 16 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A BAND OF SNOW CURRENTLY OVER CENTRAL MOHAVE COUNTY WILL MAKE SLOW PROGRESS TO THE SOUTHEAST DURING THE DAY TODAY. SNOW...HEAVY AT TIMES WILL PROVIDE THE AREA WITH 3 TO 5 INCHES OF SNOWFALL AT ELEVATIONS ABOVE 3000 FEET. THIS ADVISORY INCLUDES DOLAN SPRINGS...KINGMAN...AND INTERSTATE 40. ROADWAY WILL BE SLICK AND OR SNOW COVERED....VISIBILITIES WILL BE REDUCED AND EXTRA CAUTION WILL BE NEEDED. LOCALIZED HIGHER AMOUNTS ARE POSSIBLE IN THE HUALAPAI MOUNTAINS AND THOSE LOCATIONS THAT RECEIVE THUNDERSNOW... WHICH IS POSSIBLE THIS AFTERNOON. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP... BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$
000 WWUS45 KVEF 162058 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 158 PM PDT SUN MAR 16 2008 .A STRONG PACIFIC STORM WILL CONTINUE TO PUSH THROUGH NORTHWEST ARIZONA THIS AFTERNOON AND EVENING...BRINGING LOCALLY HEAVY SNOW AND ISOLATED THUNDERSTORMS. SNOW LEVELS WILL VARY BETWEEN 3000 AND 4000 FEET. NVZ018-019-162200- /O.CAN.KVEF.WS.W.0006.000000T0000Z-080317T0000Z/ SHEEP RANGE-SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 158 PM PDT SUN MAR 16 2008 ...WINTER STORM WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WINTER STORM WARNING. THE STORM HAS CONTINUE TO MOVE SLOWLY TO THE EAST AND OUT OF SOUTHERN NEVADA. THEREFORE...THE WINTER STORM WARNING HAS BEEN CANCELED. SOME ADDITIONAL SHOWERS ARE STILL POSSIBLE BUT ANY ADDITIONAL ACCUMULATION SHOULD BE LESS THAN AN INCH. $$ AZZ001-003-170300- /O.CON.KVEF.SN.Y.0010.000000T0000Z-080317T0300Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 158 PM MST SUN MAR 16 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING ABOVE 3000 FEET... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. SNOW SHOWERS WILL CONTINUE THROUGHOUT THE AFTERNOON AND INTO THE EARLY EVENING. ADDITIONALLY...ISOLATED THUNDERSTORMS WILL PROVIDE BRIEF HEAVY SNOW BURSTS...CAPABLE OF PRODUCING TWO TO THREE INCHES OF SNOWFALL IN AN HOUR. AT ELEVATIONS BELOW 4000 FEET...DUE TO THE WARM SURFACES AND SURFACE TEMPERATURES...MUCH OF THE SNOW IS MELTING...PARTICULARLY IN AND AROUND THE KINGMAN AREA. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS ARE POSSIBLE BY EARLY EVENING...MAINLY NORTH AND EAST OF KINGMAN. A SNOW ADVISORY IS ISSUED WHEN SNOW IS EXPECTED TO DEVELOP... BUT ONLY ENOUGH TO CAUSE MINOR INCONVENIENCES SUCH AS TRAVEL DELAYS. NO SEVERE WINTER WEATHER IS EXPECTED AT THIS TIME. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Mar 15, 2:55 PM PDT, 37 minutes earlier.
Area forecast discussion, Mar 15, 2:55 PM PDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
255 PM PDT SAT MAR 15 2008
.SYNOPSIS...A STRONG PACIFIC STORM MOVING SOUTH ALONG THE CALIFORNIA
COAST WILL SHIFT INTO THE SOUTHERN GREAT BASIN AND MOJAVE DESERT
TONIGHT AND THEN MOVE INTO ARIZONA BY LATE SUNDAY. THIS WILL RESULT
IN WIDESPREAD RAIN AND SNOW SHOWERS WITH LOCALLY HEAVY SNOW IN THE
SOUTHERN NEVADA MOUNTAINS TONIGHT AND SUNDAY. IN ADDITION LOCAL
GUSTY WINDS WILL BE SEEN TONIGHT...WITH THE POTENTIAL FOR STRONG AND
GUSTY WINDS ACROSS MUCH OF THE AREA ON SUNDAY. COOLER TEMPERATURES
WILL ALSO BE SEEN ON SUNDAY. DRIER AND WARMER CONDITIONS WILL RETURN
TO THE AREA NEXT WEEK.
&&
.SHORT TERM...UPPER LOW CENTERED OVER THE CENTRAL CALIFORNIA COAST
AS OF 21Z SATURDAY TO CONTINUE DIGGING SOUTH BEFORE TURNING EAST BY
SUNDAY MORNING. TROUGH AXIS TO BE CENTERED OVER THE EASTERN PORTION
OF SOUTHERN NEVADA BY 12Z SUNDAY WITH LOW CENTER SOUTH THE THE LAS
VEGAS VALLEY. NAM AND GFS IN GOOD AGREEMENT THROUGH THIS SHORT TERM
PERIOD BUT THEN DIVERGE AS NAM CONTINUES TO EJECT LOW MORE TO THE
NORTHEAST AND FASTER THAN THE GFS WHICH LEADS TO A LOWER CONFIDENCE
IN SUNDAY AND SUNDAY NIGHT FORECAST. CURRENT FORECAST TRENDS HAVE
TRENDED TOWARDS THE GFS AND WILL CONTINUE WITH THIS. THUS
TROUGH TO LINGER OVER NORTHWEST ARIZONA THROUGH MUCH OF SUNDAY
BEFORE SHIFTING EAST OUT OF THE AREA SUNDAY NIGHT WITH DRY NORTHERLY
FLOW ACROSS THE CWA ON MONDAY. CONCERNS CONTINUE TO BE WINDS AND
LOCALLY HEAVY SNOWFALL FROM THIS SYSTEM. WINDS TODAY DID NOT
CONTINUE ACROSS THE SAN BERNARDINO DESERTS AS EARLIER THOUGHT AND
HAVE CANCELLED THE WIND ADVISORY EARLIER. HOWEVER SOUTHWEST FLOW
AHEAD OF THE STORM PRODUCING GUSTY WINDS ACROSS MOHAVE COUNTY AND
WILL NEED TO MONITOR THROUGH THE EVENING. AS SYSTEM SHIFTS EAST...
SURFACE GRADIENT TO INCREASE ON SUNDAY AND NORTHERLY FLOW ON BACK
SIDE OF TROUGH TO CONTINUE TO BRING THE POTENTIAL FOR STRONG AND
GUSTY WINDS TO MUCH OF THE AREA. FORECAST SURFACE GRADIENTS AT 18Z
SUNDAY BETWEEN RENO AND LAS VEGAS NOW UP TO BETWEEN 14-16MB WHICH IS
4-6MB HIGHER THAN THAT ON FRIDAY. LOCAL RULE OF THUMB FOR LAS VEGAS
IS WIND GUSTS TO OVER 50MPH WITH THIS GRADIENT...WHILE NORTH/SOUTH
VALLEYS LIKELY TO GET HIGHER. WILL CONTINUE WITH THE HIGH WIND WATCH
AND ALSO INCLUDE THE EXTREME SOUTHERN PORTION OF NEVADA. RADAR
INDICATING INCREASING SHOWER SHOWER ACTIVITY ALONG THE WESTERN
BORDER WITH FAVORED COLL/NORTHEAST QUADRANT OF THE LOW BEGINNING TO
FILL IN ALSO. AS LOW TRACKS TO THE SOUTH OF THE LAS VEGAS VALLEY...
EAST FLOW AROUND THE LOW TO BRING GOOD UPSLOPE CONDITIONS INTO
THE SPRING MOUNTAINS AFTER MIDNIGHT AND LASTING THROUGH AT LEAST
SUNDAY MORNING. HAVE UPGRADED WINTER STORM WATCH TO A WARNING FOR
THIS PERIOD...ESPECIALLY HIGHER ELEVATIONS. BOTH NAM/GFS HAVE
DECREASED THE AMOUNT OF PRECIPITATION FOR LINCOLN COUNTY...AS TRACK
OF SYSTEM A BIT FURTHER SOUTH...HOWEVER WINTER WEATHER ADVISORY
STILL LOOKS GOOD. CONCERN FOR NORTHERN MOHAVE COUNTY FOR SUNDAY
AFTERNOON AS DECREASE STABILITY TO BRING ISOLATED THUNDERSTORMS TO
THE AREA...BUT FOR NOW DO NOT FEEL SNOW AMOUNTS WILL JUSTIFY A WATCH
OR WARNING...THUS WILL MONITOR FOR NOW. TEMPS HAVE DROPPED 5-10
DEGREES FROM THE HIGHS ON FRIDAY AND WILL LIKELY SEE A FEW MORE
DEGREES OF COOLING ON SUNDAY. WITH SYSTEM MOVING OUT OF THE AREA BY
MONDAY MORNING...WARMING/DRYING TO TAKE PLACE WHICH LEADS INTO THE
LONG TERM.
.LONG TERM...TUESDAY MORNING BEGINS WITH RIDGING BUILDING IN THE
WAKE OF THE DEPARTING WEEKEND STORM AND THE START OF A WARMING
TREND. SOME DIFFERENCES BEGIN SHOWING IN THE EXTENDED WEDNESDAY
ONWARDS. GFS OPERATIONAL GOES WITH A MORE ZONAL FLOW WEDNESDAY ON
WHILE THERE ARE SEVERAL MEMBERS OF THE ENSEMBLE THAT HAVE A TROUGH
MOVE THROUGH THURSDAY. THE 15/00Z ECMWF WENT THIS WAY AS WELL WHILE
THE 12Z RUN LESSENED ITS AMPLITUDE. WENT WITH THIS LAST IDEA AS IT
WAS CLOSE THE THE ENSEMBLE MEMBERS AS WELL. THIS DOES NOT
NECESSITATE MUCH CHANGE IN THE PREVIOUS FORECAST AND GET THE VERY
POPS IN THE NORTH WHERE MODELS PUT THE MOISTURE LATER IN THE WEEK.
OVERALL MADE ONLY MINOR CHANGES TO PREVIOUS FORECAST AS THE CHANGE
IN EXPECTED PATTERN WILL HAVE LITTLE EFFECT ON SENSIBLE WEATHER.
&&
.AVIATION...FOR MCCARRAN...GUSTY WEST WINDS WILL CONTINUE THE REST
OF THE AFTERNOON AND EVENING. THE STORM SYSTEM DROPPING SOUTH IN
CALIFORNIA WILL BRING NORTHERLY WINDS LATE TONIGHT AND MUCH
STRONGER. THE 00Z TAF IS BEST ESTIMATE ON TIMING AND STRENGTH. LATE
TONIGHT AND INTO SUNDAY BRINGS IN AN ACTIVE WEATHER PERIOD. WINDS IN
EARLY MORNING ONWARDS WILL INCREASE IN STRENGTH EVEN MORE ALONG WITH
CEILINGS DROPPING TO 4000 FT AND COULD BE LOWER. RAIN SHOWERS ARE
ALSO A POSSIBILITY SUNDAY MORNING. CAN NOT RULE OUT A THUNDERSTORM
AS WELL SINCE THE ATMOSPHERE WILL BE UNSTABLE BUT PROBABILITY IS NOT
HIGH ENOUGH TO JUSTIFY INCLUSION IN TAF. MOUNTAINS AROUND THE LAS
VEGAS VALLEY WILL SEE SNOW DOWN TO THE 3500 FT LEVEL. ALL APPROACH
CORRIDORS WILL SEE THE LOW CEILINGS...TURBULENCE DUE TO STRONG
WINDS...SNOW AND RAIN...AND LIKELY ICING CONDITIONS. CONDITIONS AT
KLAS AND THE CORRIDORS WILL SHOW IMPROVING CONDITIONS FROM WEST TO
EAST SUNDAY AFTERNOON ONWARDS/ LOOKING FURTHER MONDAY AND THE NEXT
FEW DAYS AFTER WILL SEE RATHER TRANQUIL CONDITIONS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA....AND SOUTHEAST
CALIFORNIA...A MIX OF WEATHER CONDITIONS WILL IMPACT THE AREA THIS
EVENING ONWARDS INCLUDING WINDS...TURBULENCE...PRECIPITATION...
THUNDER...LOW CEILINGS...AND SO FORTH. THE STORM SYSTEM IN THE PACNW
THIS MORNING WILL DROP SOUTH THROUGH THIS EVENING AND MOVE ACROSS
THE AREA SUNDAY. WINDS WILL BE STRONG SOUTHWEST TO WEST OVER THE
SIERRA AND WEST SAN BERNARDINO COUNTY TODAY. TONIGHT WILL SEE AN
INCREASE IN WINDS FROM THE WEST TO NORTHWEST WITH SOME NORTH/SOUTH
VALLEYS SUCH AS THE OWENS AND DEATH VALLEYS GUSTY TO 45 KNOTS SUNDAY
MORNING. LOW CEILINGS AND ASSOCIATED RAIN/SNOW SHOWERS WILL BE WIDE
SPREAD LATE TONIGHT AND SUNDAY MORNING ONWARDS AS THE UPPER LEVEL
LOW MOVES OVER THE AREA. THUNDERSTORMS CAN NOT BE RULED OUT UNDER
THE UNSTABLE ATMOSPHERE WITH THE MOST FAVORED AREAS BEING SAN
BERNARDINO...SOUTHERN CLARK...AND MOHAVE COUNTIES. CONDITIONS WILL
IMPROVE QUICKLY SUNDAY EVENING FROM WEST TO EAST AS THE LOW MOVES
AWAY THE AREA.
TAF FOR DRA WILL BE NIL DUE TO THE POTENTIAL FOR INCLEMENT WEATHER
AND NO OBSERVATIONS DUE TO POWER OUTAGE AT THE ASOS SITE/NO BACKUP
OBS. UNKNOWN WHEN OBSERVATIONS WILL BE RESTORED ATTM.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER WEATHER ADVISORY ZONE 15 FROM 4 PM PDT TODAY THROUGH
11 AM PDT SUNDAY.
WINTER STORM WARNING ZONES 18 AND 19 FROM 11 PM PDT THIS
EVENING THROUGH 5 PM SUNDAY AFTERNOON.
HIGH WIND WATCH ZONES 14>16...17>20 AND 22 FOR SUNDAY MORNING
THROUGH SUNDAY EVENING.
AZ...NONE.
CA...HIGH WIND WATCH ZONES 519>526 FOR SUNDAY MORNING THROUGH
SUNDAY EVENING.
&&
JENSEN/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Mar 15, 5:56 AM PDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 556 AM PDT SAT MAR 15 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-160700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 556 AM PDT SAT MAR 15 2008 /556 AM MST SAT MAR 15 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A LARGE PACIFIC STORM WILL MOVE INTO THE AREA TODAY AND LINGER THROUGH THE WEEKEND...PRODUCING A VARIETY OF HAZARDOUS WEATHER. A WINTER WEATHER ADVISORY IS IN EFFECT FOR LINCOLN COUNTY THIS AFTERNOON AND TONIGHT...AND A WIND ADVISORY IS IN EFFECT FOR THE WESTERN MOJAVE DESERT AND MORONGO BASIN THIS AFTERNOON AND EVENING. FOR MORE DETAILS ON THE WINTER WEATHER ADVISORY...PLEASE REFER TO PRODUCT RNOWSWVEF. FOR MORE DETAILS ON THE WIND ADVISORY...PLEASE REFER TO PRODUCT RNONPWVEF. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS WEATHER WILL CONTINUE ON SUNDAY AS THE STORM LINGERS OVERHEAD. THE WINTER WEATHER ADVISORY CONTINUES FOR LINCOLN COUNTY THROUGH SUNDAY MORNING...THE WINTER STORM WATCH CONTINUES FOR THE SOUTHERN NEVADA MOUNTAINS THROUGH SUNDAY AFTERNOON...AND A HIGH WIND WATCH IS IN EFFECT FOR MUCH OF SOUTHEAST CALIFORNIA AND PORTIONS OF SOUTHERN NEVADA FROM SUNDAY MORNING THROUGH SUNDAY EVENING. GUSTY NORTH WINDS MAY LINGER DOWN THE COLORADO RIVER VALLEY ON MONDAY...THEN THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:19 AM PDT | Winter Weather Advisory | VEF | Lincoln | 19 hr |
Nearby
Winter Storm Warnings in Nevada, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.